MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117320
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax light (device #1).An additional emdr was submitted to represent the bard/davol 3dmax light (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol 3dmax light meshes and ventralex hernia patch.As reported, the patient is making a claim for an adverse patient outcome against both 3dmax light meshes which were implanted on (b)(6) 2017.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol 3dmax light meshes and ventralex hernia patch.As reported, the patient is making a claim for an adverse patient outcome against both 3dmax light meshes which were implanted on (b)(6) 2017.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 ¿ patient was diagnosed with incarcerated recurrent right inguinal hernia, reducible left inguinal hernia, incarcerated umbilical hernia thereby underwent laparoscopic repair with the implant of two 3dmax light mesh (device #1, #2) for inguinal hernia repair and ventralex st (device #3) for umbilical hernia.Per op notes, ¿patient had dense adhesions along the right and left sides.A medium size 3dmax light meshes (device #1, #2) were placed into the abdomen bilaterally and tacked to the pubic tubercle and circumferentially along the superior border and laterally.A ventralex st mesh (device #3) was then placed into the umbilical defect and sutured laterally on both sides using suture.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent right inguinal hernia; left groin pain thereby underwent open repair with the implant of synthetic mesh.Per op notes, ¿in right groin, there appeared to be previous tissue repair in the right inguinal region with suture in place reapproximating the external oblique.Hernia defect with fat was excised.A small synthetic mesh plug was placed in the defect and secured it to the external oblique using suture.Ilioinguinal nerve block was performed on left side.¿ (b)(6) 2018 ¿ patient was diagnosed with chronic right groin pain thereby underwent open repair with the removal of tacks.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax light (device #1).An additional emdr was submitted to represent the bard/davol 3dmax light (device #2).Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2016) is considered to be a best estimate.This supplemental emdr represents the bard/davol 3dmax light (device #1).An additional supplemental emdr was submitted to represent the bard/davol 3dmax light (device #2) and ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9563352
Report Number1213643-2020-00138
Device Sequence Number2902265
Product Code FTL
UDI-Device Identifier00801741031052
UDI-Public(01)00801741031052(17)210628(10)HUAT1777
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Catalogue Number0117320
Device Lot NumberHUAT1777
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale